New Mexico, 2014High Wind in New Mexico, November 23, 2014
November 23, 2014 · NWS MAF · 1 event in 1 county or zone
A shortwave trough moving over the region resulted in high winds in the Guadalupe and Davis Mountains.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A shortwave trough moving over the region resulted in high winds in the Guadalupe and Davis Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 23, 10:18 AM MST, 57 minutes earlier.
Area forecast discussion, Nov 23, 10:18 AM MST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1118 AM CST Sun Nov 23 2014
.AVIATION...
18Z TAF issuance...
The main aviation concern for the next 24 hours is strong west winds
expected through this afternoon. Currently have west winds ranging
from 15-33kt sustained and gusts up to 30-40kt affecting terminals
this morning. Peak winds are expected between 23/18Z and 24/00Z with
gusts near 35-40kt areawide. Wind speeds will be strongest near the
mountain regions where speeds up to 55G75kt will be possible. Could
also see some patchy areas of BLDU this afternoon but kept mention
out of TAF for now. Winds will decrease significantly after 24/00Z
and generally remain light overnight. Otherwise, VFR conditions will
persist at all terminals through Monday morning.
&&
PREV DISCUSSION... /ISSUED 423 AM CST Sun Nov 23 2014/
DISCUSSION...
The upper level storm system that brought the rain to the area
yesterday has moved into east Texas early today. Behind this
system a large and broad upper level trough covered much of the
United States. A strong pressure and height gradient is forecast
to be over the area today on the south side of the trough and this
will result in very windy conditions in the plains and high winds
in the Guadalupe Mountains and the Davis Mountains above 6000
feet. A High Wind Warning is in effect through this evening for
the aforementioned mountains. A Wind Advisory is in effect from
late this morning through this afternoon for much of the remainder
of west Texas and southeast New Mexico plains. Decent sunshine along
with strong downslope winds will allow temperatures to rise again
to above normal values this afternoon despite yesterdays frontal
passage. Winds will diminish rapidly early this evening in the
plains due to nocturnal cooling but winds will remain elevated in
the higher elevations of the mountains through this evening before
diminishing later tonight as the height gradient eases.
A couple of dry cold fronts will move through the region tonight
and tomorrow night as the upper trough pushes southeast. This
will result in several degree cooling for Monday and Tuesday
high temperatures under mostly clear skies.
Mainly zonal flow aloft expected Wednesday through next weekend.
High temperatures should rise to at or above normal values
at least Wednesday and possibly Thursday due to surface lee trough
formation in this flow. Beyond Thursday will keep the warm pattern
going for now but the potential exists for colder air to drop down
down from Canada into the plains. Later shifts will need to
monitor.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY until 5 PM MST this afternoon FOR THE FOLLOWING
ZONES... Central Lea County...Eddy County Plains...Northern
Lea County...Southern Lea County.
HIGH WIND WARNING until 11 PM MST this evening FOR THE FOLLOWING
ZONES... Guadalupe Mountains of Eddy County.
TX...WIND ADVISORY until 6 PM CST this evening FOR THE FOLLOWING
ZONES... Andrews...Borden...Crane...Dawson...Ector...
Gaines...Glasscock...Howard...Loving...Marfa Plateau...
Martin...Midland...Mitchell...Pecos...Reagan...Reeves
County and Upper Trans Pecos...Scurry...Terrell...Upton...
Van Horn and Highway 54 Corridor...Ward...Winkler.
HIGH WIND WARNING until Midnight CST /11 PM MST/ tonight FOR THE
FOLLOWING ZONES... Davis/Apache Mountains Area...Guadalupe
Mountains.
&&
27
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, Nov 23, 5:13 AM MST, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
613 AM CST SUN NOV 23 2014
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-241215-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
613 AM CST SUN NOV 23 2014 /513 AM MST SUN NOV 23 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL LOW WILL BRING INCREASING WESTERLY WINDS ACROSS THE
AREA TODAY. STRONG WINDS ARE EXPECTED IN THE HIGHER ELEVATIONS
OF THE DAVIS AND GUADALUPE MOUNTAINS WHERE A HIGH WIND WARNING IS
IN EFFECT. VERY WINDY CONDITIONS WILL EXIST ACROSS MUCH OF THE
REMAINDER OF THE AREA WHERE A WIND ADVISORY IS IN EFFECT.
WINDY CONDITIONS WILL RESULT IN NEAR CRITICAL FIRE DANGER
CONDITIONS THIS AFTERNOON, ESPECIALLY OVER PORTIONS OF THE
GUADALUPE MOUNTAINS, SOUTHEAST NEW MEXICO PLAINS, AND PERHAPS THE
UPPER TRANS PECOS. THESE AREAS WILL HAVE MINIMUM AFTERNOON RH/S OF
15 TO 20 PERCENT AND SUSTAINED WIND SPEEDS IN EXCESS OF 20 MPH. A
FIRE DANGER STATEMENT HAS BEEN ISSUED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
High Wind, Guadalupe Mountains of Eddy County
- When
- November 23, 11:15 AM MST to 4:30 PM MST
- Where
- Guadalupe Mountains of Eddy County forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Unknown
- Coordinates
- 32.472, -104.304 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Georgia, November 23, 2014$360,000 · EF1 · 40 events
- Seiche in Louisiana, November 23, 2014$75,000 · 3 events
- Damaging Winds in Georgia, November 23, 2014$46,000 · 66 kt wind · 5 events
- Damaging Winds in South Carolina, November 23, 2014$31,000 · 55 kt wind · 7 events
- Tornadoes and Damaging Wind in Alabama, November 23, 2014EF1 · 3 events
- Damaging Winds in Georgia, November 23, 2014$20,000 · 50 kt wind · 5 events
- Damaging Winds in Florida, November 23, 2014$13,000 · 65 kt wind · 10 events
- High Wind in South Dakota, November 23, 201455 kt wind · 10 events
- Marine Thunderstorm Winds in Gulf of Mexico, November 23, 20149 events
- Marine Thunderstorm Winds in Gulf of Mexico, November 23, 201450 kt wind · 8 events
- Heavy Snow and High Wind in Montana, November 23 to 26, 201455 kt wind · 8 events
- High Wind in Texas, November 23, 201456 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 544483.